I thought I'd take a moment to re-introduce myself. I was a former member but couldn't remember my profile, therefore, I had to resubmit. I believe it was paininthebutt, if any of you remember, but it didn't work. I wonder if profiles expire after a certain amount of time not in use? Oh well. No biggy, I just liked that profile - thought it was kinda funny.
My name is Kristi. I'm married to the world's most understanding, most wonderful :X husband, I have 2 daughters, 25 & 19, I don't work, (curretnly fighting SS) I live in AZ and pretty much have no quality of life. Luckily I have a dog that keeps me company during the days. She's the best, my Nellie.
I've been suffering with severe back pain over the past 5+ years :''( I'm now am the point where having surgery is becoming more of a reality for me. I've avoided surgery mostly due to to statistics originally given to me by my first NS of which he stated, 50% same, 25% better, 25% worse. To me, those were not good enough odds. Now that I have moved to AZ and with the NS I am now seeing and with the confidence he has showed me, along w/ his track record, I feel more comfortable and more at ease that he can help me to regain some quality of life.
My problems. BACK: L1-L2 DDD; L2-L5 facet joint disease, FJD; herniated disc at L4-L5; Severe DDD and endplate degeneration at L5-S1 and a lateral herniated disc w/ encroachment on the right nerve root in the nerve exit canal. And, Grade II spondylolisthesis at L5-S1. I have sciatica in both legs, hip pain, most likely caused by nerve damage. NECK: 2mm broad-based disc bulging present at the C5 disc space level. FJD. with this I get numb hands, arms and a lot of pain in my shoulder.
Another lil' tid bit...prior to moving to AZ, I weighed 130 lbs. I'm 5'2". At the time of our move I was put on Cymbalta. Well, over time, I blew up like a balloon. I now weigh a whopping 190 :jawdrop: I've heard that Cymbalta can cause weight loss, but it can also cause weight gain in some people. (Google, Cymbalta and weight gain, this is where I found my information and it's because I needed answeres to why I was gaining so much weight) I have been patite my whole life. Now I'm hugh and very uncomfortable and honestly, embarrassed to go out. I hate looking at myself and I think it's time to talk to my dr's about getting off this medication. But, yes there's a but... I'm scard to death to get off this med because of the extreme w/drawl symptoms I've read people go through. I myself went through temporary w/drawls because I ran out for 2 days. Just 2 days gave me a sneak peak at what to expect and I know it won't be fun.
Anyway, I'm back to the message board because I have questions and will be posting in the "Pain" forum, and possibly the Surgery" forum. Thank you for taking the time to read this extensive introduction. I)
Sincerely, a spiney friend with a pain in the butt. =>